MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MOD PF REVISION STEM 240MM SZ 13; PROSTHESISHIPSEMICONSTRAINEDUNCMNTDMETALPOLYMERNONPOROUSCALICUMPHOSPHAT

SMITH & NEPHEW, INC. MOD PF REVISION STEM 240MM SZ 13; PROSTHESISHIPSEMICONSTRAINEDUNCMNTDMETALPOLYMERNONPOROUSCALICUMPHOSPHAT
Model Number 71354313
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/22/2013
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to a dislocation of the stem.Previously, a closed reduction was attempted but was unsuccessful.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that, without the requested clinical information, a thorough medical investigation cannot be rendered.Should any additional medical information be provided this complaint will be re-assessed.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include poor surgical technique or device selection.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
MOD PF REVISION STEM 240MM SZ 13
Common Device Name
PROSTHESISHIPSEMICONSTRAINEDUNCMNTDMETALPOLYMERNONPOROUSCALICUMPHOSPHAT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9671380
Report Number1020279-2020-00482
Device Sequence Number2913538
Product Code MEH
UDI-Device Identifier00885556210444
UDI-Public00885556210444
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K100481
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2013
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71354313
Device Catalogue Number71354313
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/22/2020
Supplement Date Received by Manufacturer04/17/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART NUMBER: 71352112 / LOT NUMBER: UNKNOWN.; PART NUMBER: UNKNOWN / LOT NUMBER: UNKNOWN.; PART NUMBER: 71352112 / LOT NUMBER: UNKNOWN; PART NUMBER: UNKNOWN / LOT NUMBER: UNKNOWN
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight96